MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient does not like the multifocal lens.Hence the lens was explanted and replaced with another lens in a secondary procedure.The clinical reason for explant was patient unhappy with the multifocal lens.
 
Additional Manufacturer Narrative
The lens was returned adhered to the adhesive side of a small white sticker that was placed inside a small, self-sealed pouch.The pouch was opened and the lens was removed to evaluate.Solution was observed on the lens.The optic was cut into two portions.One haptic was broken in the haptic/optic junction.The broken haptic was returned placed atop the halves of the optic.The power (spherical and cylinder) and resolution of the returned lens could not be re-evaluated due to the optic damage.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic.The root cause cannot be determined for the reported complaint.The complaint was reported as "patient does not like the multifocal lens".The lens was returned cut into pieces, typical of an insertion and removal.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power (spherical and cylinder) and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the company toric lens (1.50 cyl.) 17.5 diopter (add power +2.2/+3.2 diopter) was removed and replaced with a company monofocal 17.5 diopter lens.The information that a toric multifocal was replaced with a non-toric monofocal lens of the same diopter would suggest that the replacement lens was an improved selection for this patient's vision needs or preferences.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18835871
Report Number1119421-2024-00411
Device Sequence Number20639766
Product Code MJP
UDI-Device Identifier00380652457330
UDI-Public00380652457330
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.175
Device Lot Number15292258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC.; MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown